borovkov photo

Alexandr Alekseevich

Curriculum vitae

Areas of scientific interests

Books and selected papers

Complete List of Publications

Curriculum Vitae

Born March 6, 1931 in Moscow
Married, 2 children
Graduated from Moscow University, 1954
Postgraduated from Steklov Mathematical Institute, 1959
Doctor of Sciences 1963, Moscow
Professor of Mathematics, 1965
Full member of Russian Academy of Sciences (Academician), 1990

Head of Probability and Statistics Department of the Sobolev Institute of Mathematics, Novosibirsk (Russian Academy of Sciences), since 1962

Head of Probability and Statistics Chair at the Novosibirsk University since 1966. Deputy director of the Institute of Mathematics (Novosibirsk) 1980-1990. Concelour of Russian Academy of Sciences

Awarded State Prize of the USSR (1979), Markov Prize of the Russian Academy of Sciences, Government Prize in Education

Other activities:

  • Editor-in-Chief of the journal "Siberian Advances in Mathematics"
  • Member of Editorial Board of "Theory of Probability and its Applications"
  • Member of Editorial Board of "Siberian Mathematical Journal"
  • Member of Editorial Board of  "Markov Processes and Related Fields"
  • Associated Editor of "Electronic Journal of Probability"
  • Member of International Statistical Institute
  • Member of Bernoulli Society
  • Address:

    Sobolev Institute of Mathematics, 

    Koptjug pr.4, 

    630090 Novosibirsk, Russia

    Tel: (+7-383) 333-34-98


    The main areas of scientific interests

    He published 10 monographs and textbooks for universities, over 170 research papers, over 25 papers for encyclopaedia.

    Books and selected papers


    1. Stochastic processes in queueing theory (Nauka 1972, Springer-Verlag 1976)
    2. Asymptotic methods in queueing theory (Nauka 1980, J. Wiley 1984)
    3. Theory of Probability (Nauka, four different Russian editions 1972, 1980, 1986, 1999, and translations)
    4. Probability Theory (several foreign editions; the last one most updated is Gordon and Breach, 1998)
    5. Mathematical statistics (estimation of parameters, testing hypotheses), Nauka 1984
    6. Mathematical statistics (additional chapters), Nauka 1984
    7. Mathematical statistics, Nauka, Institute of Mathematics Publisher, 1997
    8. Mathematical statistics (Gordon and Breach, 1998); see also books under same title in Freanch (Mir, 1987) and Spanish (Mir, 1988)
    9. Large deviations and testing statistical hypotheses (with A.A.Mogulskii), Nauka, 1992, translated into English in SIBAM
    10. Limit theorems for stochastic processes (with A.A.Mogulskii and A.I.Sahanenko), Modern problems of Mathematics, v. 82, VINITI, 1995
    11. Ergodicity and stability of stochastic processes. (Russian) Editorial URSS, Institute of Mathematics Publisher, 1999
    12. Ergodicity and stability of stochastic processes, J. Wiley, 1998

    Selected papers

    1. New limit theorems for boundary-valued problems for sums of independent terms, Sib. Math. J., 1962, V. 3, N 5, P. 645-694
    2. On the probabilities of large deviations in boundary- valued problems with arbitrary boundaries. Teoria Verojatn. i Primen. (1963), V. 8, N 1, P. 114-115
    3. Boundary-valued problems for random walks and large deviations in functional spaces. Teoria Verojatn. i Primen. (1967), V. 12, N 4, P. 635-654
    4. Convergence of distributions of functionals of random sequences and processes defined on the real line, Proc. Steclov Math. Inst. 1974, V. 128, P. 43-72
    5. Convergence of distributions of functionals of random processes, Russ. Math. Surveys, 1972, V. 17, N 1, P. 3-41
    6. On the rate of convergence for the invariance principle, Theory Probab. Appl. 1973, V. 18, N 2, P. 217-234
    7. Convergence of measures and random processes, Russ. Math. Surveys, 1976, V. 31, N2, P. 1-69
    8. (With A.A.Mogulskii) Probabilities of large deviations in topological spaces. I. Siber. Math. J. (1979), V. 19, N 5, P. 988-1004.\\ II. Siber. Math. J. (1981), V.21, N5, P. 12-26
    9. Boundary-valued problems, the invariance principle and large deviations, Russ. Math.Surveys, 1983, V. 38, N 4, P. 259-290
    10. (With A.I.Sahanenko) On asymptotically optimal tests for testing complex close hypotheses. Advances in Probability Theory (English translation: Limit theorems and related problems. New York (1984), P. 139-163
    11. Ljapunov functions and ergodicity of multidimensional Markov chains. Theoria Verojatn. i Primen. (1991), V. 36, N 1, P. 93-110.
    12. (With D.A.Korshunov) Probabilities of Large Deviations of one-dimensional Markov Chains. I. Stationary distributions. Theory of Prob. Appl., V. 41, N 1 (1996), P. 3-30
    13. On the Cramer transform, large deviations in boundary value problems, and the conditional invariance principle, Siberian Math. J., Vol. 36, N 3 (1995), P. 417-433
    14. Limit theorems for the first passage time and position for multidimensional random walk, Doklady of Russian Academy of Sciences, Vol. 353, N 6 (1997), P. 711-713

    [ Probability Chair Home Page | Probability Laboratory Home Page]